Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

MomtoGiuliana

Admin
  • Content Count

    5,386
  • Joined

  • Last visited

Community Reputation

0 Neutral

3 Followers

About MomtoGiuliana

  • Rank
    Advanced Member
  • Birthday 08/16/1968

Contact Methods

  • Website URL
    http://
  • ICQ
    0

Profile Information

  • Location
    Maryland

Recent Profile Visitors

10,565 profile views
  1. I agree with you and I was thinking this week that many of us with POTS who have experienced months of being homebound are probably better adjusted to this than many in the general public. We have learned to accept limitations and uncertainty in our lives whether for long stretches in the past, occasional flare ups, or our current situation. We may be faring better psychologically than many others for this reason. I think many of us are already taking measures to avoid illness too, so that is already second nature to us (washing hands, maintaining distance).
  2. He is a pediatric specialist. However he does also have patients in their 20s, 30s and 40s.
  3. Dear Members, Dr. Peter Rowe of Johns Hopkins University School of Medicine, has kindly answered some of our possible concerns regarding COVID-19 and CFS/OI. His statement can be found at this link:
  4. When I have a severe bout with POTS I have this symptom. My head would literally bob up and down when I had severe POTS 17 years ago. I also remember a swaying motion when I would sit certain ways that would come and go. It was scary. I am not sure what causes it but I think just out of balance sympathetic activity.
  5. I was told by my endocrinologist that cortisol levels bounce around all day depending on many factors. I had done a saliva test for cortisol at the time and it indicated my cortisol was high. There are specific ways to test for properly functioning cortisol response--I am not sure of the details. I would talk to her doctor or a specialist to get more understanding.
  6. Were you diagnosed as deficient? It's possible you don't need the B12? I was diagnosed as deficient two years ago. When I first started taking B12 (including getting shots) my symptoms worsened. As someone else said apparently this is not unusual bc it "wakes up" your nervous system at the beginning of supplementation. I still take a supplement and I do not notice symptoms from taking it anymore. You may want to have a doctor evaluate if you need B12? A blood test can be done but since you have been supplementing that will affect your test result at least for now.
  7. So sorry your symptoms are not under better control right now. What does your doctor say? Do IV fluids help stabilize your symptoms?
  8. I agree. It's certainly not recognized as a therapy that is beneficial to POTS; no studies. Like many things seem to be, we all respond differently too. B/c of the likelihood of lowered blood pressure it would make sense to be cautious with this.
  9. Just wanted to share this with forum members in case it may be a therapy that is useful for anyone. I searched briefly and could not find research on the use of this therapy for dysautonomia, but it is used successfully (according to studies) to treat anxiety and depression and other ailments. The therapy has been studied for decades. Salt float therapy is gaining in popularity around the country, and we have a facility in my community. I had not thought much about it, until I started having another flare up and at a friend's suggestion decided to try it. I was a little nervous bc I wasn't sure what the warm water and weightlessness might do for my symptoms. They do warn that the treatment lowers blood pressure. In any case I went ahead and had one session a few days ago. Basically you float in a warm (not hot) bath of Epsom salt--the temp is just at skin temperature, it's not a hot tub. The feeling is amazing as it makes you completely relax, effortlessly. In addition you can choose to turn off lights and relaxing music and experience a stimulus free hour of floating. The sensory deprivation along with the relaxation is supposed to bring you effortlessly into a meditative state and deep relaxation. For me, I did not notice a change in blood pressure that was problematic. Did not feel dizzy etc afterwards. I did have a feeling of calm and well being and felt very relaxed afterwards. The next day, my POTS symptoms were greatly reduced, and this effect seemed to last over a couple of days. I wonder if the Epsom salts helped, along with the intense relaxation? I plan to continue to go once a week and see if I notice longer term benefits. Studies show that many weeks of multiple treatments are needed to treat anxiety or depression successfully.
  10. Hi Catherine Welcome to the forum although I am sorry you had to seek us out. Your symptoms sound like classic dysautonomia symptoms. For many people, and sounds like your mom is one of them, symptoms can wax and wane and do tend to improve over time and/or with treatment. This information may be helpful to you https://www.dinet.org/info/pots/ We would recommend you try to see a specialist and get a diagnosis and then of course treatment if you have not started to do so. We maintain a list of specialists here: https://www.dinet.org/physicians/ Have you tried adding fluids to see if that helps? Most people find some relief from extra fluids and salt. (But again it is best to get a diagnosis from a specialist rather than try to self diagnose and treat.) I hope you find the forum and our website to be useful and hope you starting feeling better soon.
  11. Do you think the fluids helped at all? It sounds like your symptoms did not improve. They may have not given you enough fluids slowly enough for it to be helpful. Most POTS patients do improve with IV fluids. When I am in a flare I get 2 bags over 4 hours. The slower rate is more valuable to helping improve symptoms. When I was really sick I was hospitalized and got fluids continuously for 24 hours. Can you talk to your doctor as a follow up about options for controlling your symptoms better? Maybe they can order fluids for you that you could get at an infusion center or such setting and on a slower drip. I would also talk to the doctor about other things that you can do or try (including meds) to reduce severity of symptoms.
  12. So sorry you are going through this. I am 51 and definitely in menopause now. I am not sure what the next few years are going to be like for me due to this. Two weeks ago I got a sinus infection and it put me into a downward spiral with POTS and also insomnia that I cannot believe would not also be related to menopause b/c normally I weather infections better than this. Anyway one of the things that helps me most is IV fluids 2-3 times a week, when I am having symptoms. My GP is so helpful and understanding about this, and prescribes them for me at the drop of a hat when I am feeling at all badly. I have learned from going to the infusion center that they are serving a lot of POTS patients there on a regular basis. It seems doctors have come to realize how useful this is. I agree w Pistol that it is important to be seen by a doctor knowledgeable about this condition and open to helping you try a variety of treatments until you find what is going to work for you. Most of us get better with proper treatment. Hope that you find some answers and feel better soon.
  13. So sorry. I have not heard of patients becoming dependent on saline. Personally I have been on regular saline for as long as a month at a time (2 to 3 times a week!). At the infusion center I met other POTS patients and some had been coming to get infusions for months or even years (although I think off and on). Does increasing salt intake, as well as fluids, help you? Hopefully others with experience with longer term use can weigh in with their experiences.
  14. That's good. I notice you said you are getting vitamins via IV. Perhaps you could ask your doctor if this might artificially inflate your vit levels in a blood test. I know when I started getting B12 shots and taking B12 orally, B12 in blood tests went sky high. But from what I understand that is not a good indication that a patient is not deficient. You have to take B12 at high levels for many months to address deficiency, from what I understand.
  15. If you are experiencing malabsorption I wonder if your doctor has tested for any vitamin deficiencies that could be exacerbating or causing your symptoms. I was diagnosed with low B12 a couple of years ago. This can cause neurological symptoms.
×
×
  • Create New...